| Catalog Number |
CDC-45552-VPS2 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported the catheter was kinked while indwelling.The catheter was placed on (b)(6) 2023 in the right brachial.The catheter was not flushing and had sluggish or absent blood return.No patient harm was reported.The patient's condition is reported as fine.
Event or Problem Description
Additional Manufacturer Narrative
(b)(4).The customer report of a catheter kinked/bent was confirmed by visual inspection of the customer supplied photos.The photos show an x-ray image of the catheter inside a patient and kinking can be observed in the catheter body, however, no conclusions can be made about the cause of the kinks from the photos alone.A complete visual inspection could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." a finding was identified upon device history record review for which further investigations were initiated, but it could not be determined if this is relevant to this investigation without the device sample to evaluate.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.